Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 24, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 9, 2007, 1:31 PM EST for 5 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2007, 1:31 PM EST (18:31 UTC)
- Expired
- Mar 9, 2007, 7:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 091831 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 131 PM EST FRI MAR 9 2007 FLZ041-044>046-053-144-100000- /O.NEW.KMLB.FW.W.0024.070309T1831Z-070310T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 131 PM EST FRI MAR 9 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ JP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 2:20 AM EST, 11 hours 11 minutes earlier.
Area forecast discussion, Mar 9, 2:20 AM EST, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 AM EST FRI MAR 9 2007 .DISCUSSION... TODAY...WEAK VORT AND ASSOCIATED MID-LEVEL TROUGH WILL PASS NORTH OF THE STATE THIS AFTERNOON. AT THE SURFACE...HIGH PRESSURE OFF THE NEW ENGLAND COAST WILL PRODUCE AN ONSHORE FLOW ACROSS THE PENINSULA AND TEMPERATURES JUST ABOVE CLIMO...WITH HIGHS APPROACHING 80 DEGREES ACROSS THE INTERIOR. NAM-WRF SUGGESTS SOME PRECIP WILL FORM ACROSS THE INTERIOR COUNTIES ALONG THE SEA BREEZE BOUNDARY...THOUGH THIS IS LIKELY OVERDONE. GFS IS THE PREFERRED MODEL BY HPC AND IS MUCH DRIER WITH POPS AT OR BELOW 10 PERCENT. TONIGHT...ADDITIONAL PVA WILL SLIDE ACROSS THE STATE...MAINLY ENHANCING SHOWER ACTIVITY OFFSHORE. LOW-LEVEL FLOW WILL REMAIN TOO WEAK TO ADVECT THESE SHOWERS BACK TOWARDS THE COASTLINE. INCREASED CLOUD COVER COMBINED WITH THE ONSHORE FLOW WILL RESULT IN MINS A FEW DEGREES ABOVE AVERAGE...RANGING FROM THE UPPER 50S NEAR ORLANDO THE MID 60S ALONG THE TREASURE COAST. SAT-MON...NEARLY ZONAL FLOW OVER MUCH OF THE US EXCEPT FOR A SHORT WAVE AND A BIT OF A SURFACE TROUGH ACROSS MAINLY THE UPPER MISSISSIPPI VALLEY. ON SHORE FLOW WILL CONTINUE IN THE COASTAL WATERS BUT THE SURFACE GRADIENT WILL WEAKEN BY SUNDAY. CURIOUSLY ENOUGH...SWELL CONDITIONS WILL INCREASE TO OVER 7 FEET...SEE MARINE DISCUSSION BELOW. TUE-THU...LOOKING WEST...AN UPPER LEVEL LOW AND ASSOCIATES SURFACE CLOSED LOW WILL FORM OVER TEXAS AND THE NORTHWEST GULF. BEING CUT OFF FROM THE ZONAL FLOW ALOFT...THE UPPER LOW WILL MOVE RATHER SLOWLY EAST...JUST SOUTH OF THE LA COAST BY WED MORNING. THE SURFACE FEATURE WILL WEAKEN CONSIDERABLE BY TIME IT DRIFTS INTO THE FLORIDA COAST BY THE END OF NEXT WEEK. THIS WILL BRING A CHANCE OF RAIN OVER THE AREA BEGINNING WEDNESDAY EVENING...THROUGH FRIDAY. && .AVIATION...GENERALLY VFR...STRATOCU TODAY AND ALTOCU TONIGHT. NO LOW CIGS OR SIGNIFICANT OBSTRUCTIONS TO VISIBILITY ARE EXPECTED. && .MARINE...ONSHORE FLOW MAY APPROACH 15 KT TONIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE WESTERN ATLANTIC RIDGE AND AN INVERTED TROUGH EAST OF THE BAHAMAS. INCREASING SWELLS WILL REQUIRE AN SCEC HEADLINE FOR AT LEAST A PORTION OF THE AREA THROUGH OVERNIGHT. EAST WEST RIDGE EXTENDING EAST FROM THE CAROLINAS WILL KEEP A STEADY ONSHORE FLOW OVER THE COAST THROUGH THE WEEKEND. BUT A DEVELOPING SURFACE LOW WEST OF BERMUDA WILL CINCH UP THE GRADIENT AND SEND A TRAIN OF IMPRESSIVE SWELL FROM 5 TO 8 INTO THE COASTAL WATERS...BEGINNING LATE FRIDAY AND PERSISTING THROUGH THE WEEKEND. RIP CURRENT THREAT WILL ALSO LIKELY BECOME HIGH FOR THE WEEKEND. THE SWELL COMPONENT WILL SLOWLY BEGIN TO SUBSIDE MON- TUE...BUT MAY REMAIN AT SCEC LEVEL...3 TO 5 FEET...ESPECIALLY ACROSS OFFSHORE WATERS. && .FIRE WX...WITH AN ONSHORE FLOW OVER THE NEXT FEW DAYS...RHS WILL REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 59 74 53 / 10 10 40 10 MCO 81 57 79 55 / 10 10 30 10 MLB 77 63 77 60 / 10 10 20 10 VRB 78 63 79 58 / 10 10 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...HIRSCH LONG TERM....DECKER
Hazardous weather outlook, Mar 9, 5:01 AM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 501 AM EST FRI MAR 9 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 101015- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 501 AM EST FRI MAR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A 3 FOOT EAST SWELL WILL PRODUCE A MODERATE THREAT OF RIP CURRENTS AT AREA BEACHES TODAY. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL THE CURRENT WEAKENS THEN SWIM TO SHORE. CHECK WITH THE BEACH PATROL BEFORE ENTERING THE WATER AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... BOATING CONDITIONS WILL DETERIORATE OVERNIGHT AS COMBINED SEAS BUILD TO 4 TO 7 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT FOR THE AREAS NORTH OF COCOA BEACH BEYOND 20 NAUTICAL MILES OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BOATING CONDITIONS WILL REMAIN HAZARDOUS THROUGH THE WEEKEND AS SEAS REMAIN ELEVATED. LARGE SWELLS WILL ALSO PRODUCE AN INCREASED THREAT FOR DANGEROUS RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.